Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Concurrence of anaphylaxis and acute heparin-induced thrombocytopenia in a patient with heparin-induced antibodies. J Vasc Surg 1998 Sep;28(3):561-5 PMID: 9737470

Pubmed ID

9737470

Abstract

We report the occurrence of acute heparin-induced thrombocytopenia in a patient with anaphylaxis that began immediately after an intravenous bolus dose of unfractionated heparin. This case report is the first to document the concurrence of these 2 reactions to heparin. An abrupt fall in platelet count was documented immediately after the anaphylactic response. Study results for antibodies characteristic of heparin-induced thrombocytopenia were positive in 2 assays: serotonin release assay and heparin platelet factor 4 enzyme-linked immunosorbent assay. The patient's antibody was exclusively immunoglobulin G. Any explanation for the relationship between the antibody response observed and the histamine release remains speculative.

Author List

Hewitt RL, Akers DL, Leissinger CA, Gill JI, Aster RH

Author

Richard H. Aster MD Professor in the Medicine department at Medical College of Wisconsin




Scopus

2-s2.0-0031690389   18 Citations

MESH terms used to index this publication - Major topics in bold

Acute Disease
Anaphylaxis
Antibodies
Antigen-Antibody Complex
Blood Platelets
Heparin
Humans
Immunoglobulin G
Male
Middle Aged
Platelet Count
Platelet Factor 4
Thrombocytopenia
jenkins-FCD Prod-353 9ccd8489072cb19f5b9f808bb23ed672c582f41e